Jump to ContentJump to Main Navigation
Show Summary Details

International Journal of Applied Mathematics and Computer Science

Journal of University of Zielona Gora and Lubuskie Scientific Society


IMPACT FACTOR 2015: 1.037
5-year IMPACT FACTOR: 1.151
Rank 83 out of 254 in category Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 1.025
Source Normalized Impact per Paper (SNIP) 2015: 1.674
Impact per Publication (IPP) 2015: 1.648

Mathematical Citation Quotient (MCQ) 2014: 0.07

Open Access
Online
ISSN
2083-8492
See all formats and pricing



Select Volume and Issue

Issues

Suboptimal Fault Tolerant Control Design with the Use of Discrete Optimization

Zdzisław Kowalczuk1 / Krzysztof Oliński1

Department of Decision Systems, Gdańsk University of Technology, ul. Narutowicza 11/12, 80-952 Gdańsk, Poland1

This content is open access.

Citation Information: International Journal of Applied Mathematics and Computer Science. Volume 18, Issue 4, Pages 561–568, ISSN (Print) 1641-876X, DOI: https://doi.org/10.2478/v10006-008-0049-0, December 2008

Publication History

Published Online:
2008-12-30

Suboptimal Fault Tolerant Control Design with the Use of Discrete Optimization

This paper presents a concept of designing fault tolerant control systems with the use of suboptimal methods. We assume that a given (nonlinear) dynamical process is described in a state space. The method consists in searching (at the off-line stage) for a trajectory of operational points of the system state space. The sought trajectory can be constrained by certain conditions, which can express faults or failures already detected. Within this approach, we are able to use the autonomous dynamics of the process in order to minimize a control cost index (a sub-optimality property). The search itself is based on finding a cheapest path in a graph structure, which represents the system's dynamics described in the state space. Such a cheapest path (if it exists) represents the sought trajectory. Another (on-line) design stage consists in tracking this trajectory by an executive controller.

Keywords: optimal control; fault tolerant systems; nonlinear models; operations research; discrete optimization

  • Bertsekas D. P. (2005). Dynamic Programming and Optimal Control, Athena Scientific, Belmont, MA.

  • Chowdhury F. N. and Chen W. (2006). Fault monitoring in the presence of fault-tolerant control, Proceedings of the 6th IFAC Symposium on SAFEPROCESS: Fault Detection, Supervision and Safety of Technical Processes, Vol. 1, IFAC, Beijing, China, pp. 1321-1326.

  • Diestel R. (2000). Graph Theory, Springer-Verlag, New York, NY.

  • Friedman M. L. and Tarjan R. E. (1987). Fibbonaci heaps and their uses in improved network optimization algorithms, Journal of the Association for Computing Machinery 34(3): 596-615. [Crossref]

  • Kowalczuk Z. and Olinski K. E. (2007). Sub-optimal faulttolerant control with the use of discrete optimization, in J. Korbicz, K. Patan and M. Kowal (Eds.), Fault Diagnosis and Fault Tolerant Control, Academic Publishing House EXIT, Warsaw, pp. 165-172.

  • Kowalczuk Z., Rudzinska-Kormanska K. and Olinski K. E. (2007). Designing nonlinear control systems by statespace flow graph optimization, Proceedings of the 11th IFAC Symposium on Large Scale Systems, Gdańsk, Poland, pp. 1-4, (on CD-ROM).

  • Kowalczuk Z. and Suchomski P. (2005). Discrete-time predictive control design based on overparameterized delayplant models and identified cancellation order, International Journal of Applied Mathematics and Computer Science 15(1): 5-34.

  • Skiena S. S. (1997). The Algorithm Design Manual, Springer-Verlag, New York, NY.

  • Zhang Y. (2007). Active fault-tolerant control systems: Integration of fault diagnosis and reconfigurable control, in J. Korbicz, K. Patan and M. Kowal (Eds.), Fault Diagnosis and Fault Tolerant Control, Academic Publishing House EXIT, Warsaw, pp. 21-41.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Z. Kowalczuk and K. E. Olinski
Mathematical Problems in Engineering, 2012, Volume 2012, Page 1
[2]
Abdelkrim El Mouatasim, Rachid Ellaia, and Eduardo de Cursi
International Journal of Applied Mathematics and Computer Science, 2011, Volume 21, Number 2

Comments (0)

Please log in or register to comment.